Thunderstorm Wind, Cimarron
- When
- June 1, 5:40 PM CST to 5:41 PM CST
- Where
- Cimarron County, 6.94 mi SE of Kenton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.830, -102.880
Severe thunderstorms developed during the evening hours producing thunderstorm wind gusts across the western and central Oklahoma Panhandle. No damages or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed during the evening hours producing thunderstorm wind gusts across the western and central Oklahoma Panhandle. No damages or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 2:44 PM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 344 PM CDT WED JUN 1 2011 .DISCUSSION... FORECAST CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES LATE THIS AFTERNOON INTO TONIGHT. CURRENTLY...SURFACE TROUGH IS SITUATED ACROSS EASTERN NEW MEXICO AND EASTERN COLORADO THIS AFTERNOON. MOISTURE REMAINS IN PLACE ACROSS THE PANHANDLES WITH MID/UPPER 50 DEWPOINTS IN THE NORTHWEST TO LOWER 60 DEWPOINTS IN THE SOUTHEAST. TEMPERATURES GENERALLY ARE IN THE LOWER 90S IN MOST LOCATIONS AS OF DISCUSSION TIME. LATEST SPC MESOANALYSIS PAINTS MLCAPE VALUES OF ABOUT 2000 TO 3000 J/KG...WITH MLCINH LESS THAN 50 J/KG. EXPECT THIS INHIBITION TO ERODE COMPLETELY WITHIN THE NEXT HOUR OR SO. CONVECTION HAS ALL READY DEVELOPED ON THE HIGHER TERRAIN OF NEW MEXICO THIS AFTERNOON...AND SHOULD CONTINUE TO MOVE EASTWARD INTO THE PANHANDLES AS THE AFTERNOON PROGRESSES. SHEAR WILL BE SUFFICIENT ENOUGH THIS AFTERNOON/EVENING TO SUPPORT ORGANIZED STORMS. THESE STORMS LIKELY WILL BECOME SEVERE WITH LARGE HAIL UP TO GOLF BALLS AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...WITH FAVORED LOCATIONS NORTHWEST AND NORTH OF THE HIGHWAY 60 CORRIDOR. TORNADO THREAT APPEARS TO BE FAIRLY LOW GIVEN LARGE TEMP AND DEWPOINT SPREADS. 4KM WRF AND HRRR HAS BEEN PRETTY INSISTENT ON THUNDERSTORMS MOVING INTO THE OKLAHOMA PANHANDLE AND NORTHERN PARTS OF THE TEXAS PANHANDLE THIS AFTERNOON. WILL CARRY CHANCE POPS UP IN THE NORTH TO NON MENTIONABLE POPS IN THE SOUTHEAST TEXAS PANHANDLE WHERE LIFT WILL BE WEAKEST. TEMPERATURES WILL BE ON THE MILD SIDE TONIGHT AS SOUTHERLY WINDS REMAIN ABOUT 20 MPH. OVERNIGHT LOWS SHOULD RANGE FROM THE LOWER 60S IN THE NORTHWEST TO UPPER 60S IN THE SOUTHEAST. SIDE CLOSER TO THE WARMER MET NUMBERS. LEE SIDE TROUGHING CONTINUES INTO THURSDAY...WITH SOUTH SOUTHWESTERLY WINDS INCREASING BETWEEN 20 AND 30 MPH IN THE AFTERNOON. MAV WINDS HAVE BEEN RUNNING WAY TOO HIGH HERE RECENTLY AND ARE SUGGESTING WIND ADVISORY LEVEL WINDS FOR TOMORROW. HOWEVER...LACK OF STRONG 700MB AND 500MB WINDS TO MIX INTO SHOULD PREVENT WINDS FROM GETTING TOO OUT OF CONTROL. ANOTHER WARM DAY IS IN STORE ON THURSDAY AS HIGH TEMPS ONCE AGAIN WILL BE IN THE LOWER TO MIDDLE 90S. WARMER MET NUMBERS WERE FAVORED HERE AS WELL. UPPER LEVEL PATTERN THROUGH THE WEEKEND WILL BE CHARACTERIZED BY UPPER TROUGH OUT WEST WITH UPPER RIDGING DOWNSTREAM. HELD ON TO THE LOW END THUNDERSTORM CHANCES FOR THURSDAY NIGHT AND FRIDAY NIGHT IN THE WESTERN ZONES AS THESE AREAS WILL BE ON WESTERN PERIPHERY OF UPPER RIDGE. BY SATURDAY...UPPER LEVEL RIDGING SHOULD BE FAR ENOUGH WEST TO KEEP CHANCES FOR SHOWERS AND STORMS OVER NEW MEXICO. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .FIRE WEATHER... ALTHOUGH SOUTHERLY WINDS WILL INCREASE BETWEEN 20 AND 30 MPH ON THURSDAY...MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 20 AND 30 PERCENT ACROSS THE PANHANDLES. ON FRIDAY...SIMILAR WIND SPEEDS CAN BE EXPECTED WITH MINIMUM RELATIVE HUMIDITY VALUES DIPPING SLIGHTLY BELOW 20 PERCENT ACROSS THE FAR WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. HOWEVER...CHANCES FOR PRECIPITATION TONIGHT AND THURSDAY NIGHT ACROSS THESE AREAS AND ITS EFFECTS ON FUELS WILL PRECLUDE MENTIONING ELEVATED FIRE WEATHER CONDITIONS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 92 64 92 62 / 10 5 5 5 5 BEAVER OK 67 96 67 96 63 / 30 5 5 5 5 BOISE CITY OK 62 93 62 92 58 / 30 5 10 5 20 BORGER TX 70 94 68 94 66 / 20 5 5 5 5 BOYS RANCH TX 64 93 63 94 60 / 20 5 10 5 10 CANYON TX 63 93 63 93 61 / 10 5 5 5 5 CLARENDON TX 67 93 66 95 63 / 10 5 5 5 5 DALHART TX 62 93 62 92 59 / 30 10 20 5 20 GUYMON OK 66 96 66 95 62 / 30 5 5 5 5 HEREFORD TX 63 93 62 94 60 / 20 5 10 5 10 LIPSCOMB TX 69 94 66 96 64 / 20 5 5 5 5 PAMPA TX 66 93 66 93 63 / 20 5 5 5 5 SHAMROCK TX 68 94 67 96 64 / 10 5 5 5 5 WELLINGTON TX 68 94 68 97 65 / 10 5 5 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT WED JUN 1 2011 OKZ001>003-TXZ001>020-021100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 349 PM CDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN TEXAS PANHANDLE. A FEW STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS UP TO 60 MPH. SOUTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED THROUGH TONIGHT. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN PANHANDLES THURSDAY EVENING AND FRIDAY EVENING AND NIGHT. IF ANY STORMS DEVELOP ON THURSDAY EVENING...SOME COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OKLAHOMA AND NORTHERN AND WESTERN TEXAS PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION THIS EVENING. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT WED JUN 1 2011 OKZ001-020015- CIMARRON OK- 610 PM CDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR CIMARRON COUNTY. AT 508 PM MDT/608 PM CDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF KENTON TO 15 MILES SOUTHWEST OF FELT...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THESE STORMS. TAKE SHELTER UNTIL THE STORM HAS PASSED. JACKSON
The Amarillo radar (KAMA), 206 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
5 thunderstorm wind. Local standard time, as filed.
The public reported an estimated thunderstorm wind gust fifty-two knots along with pea-size hail about two miles south of Felt Oklahoma in Cimarron County. No damages or injuries were reported.
A trained spotter estimated thunderstorm wind gusts of fifty-two knots about thirteen miles south of Keyes Oklahoma in Cimarron County. No damages or injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328161, 328162, 328163, 328164, 328165.